Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Blacksburg, VA

April 15, 2007Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 15, 2007, 12:41 PM EDT for Wilkes County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 12:41 PM EDT (16:41 UTC)
Expired
Apr 15, 2007, 1:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:05 PM EDTHAIL 0.882 Ne Elkville, NCNICKEL HAIL REPORTED IN FERGUSON BY PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 151641
SVRRNK
NCC193-151745-
/O.NEW.KRNK.SV.W.0017.070415T1641Z-070415T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 145 PM EDT

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILBAR...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILBAR...
  HALLS MILLS...
  MC GRADY...
  ABSHERS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3624 8144 3607 8139 3605 8112 3616 8088
      3638 8094 3636 8129

$$

SK
3 follow-up statements
000 
WWUS51 KRNK 151655
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EDT SUN APR 15 2007

NCC193-151745-
/O.CON.KRNK.SV.W.0017.000000T0000Z-070415T1745Z/
WILKES NC-
1253 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WILKES COUNTY...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH NEAR HALLS MILLS.  IN 
ADDITION...A NEW STORM LOCATED 9 MILES SOUTHWEST OF WILKESBORO 
RESERVOIR...OR ABOUT 10 MILES WEST OF BOOMER...WAS MOVING NORTHEAST 
AT 20 MPH...AND WAS SHOWING WEAK ROTATION.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAPLE
SPGS...SUMMIT...MORAVIAN FALLS...WINDY GAP...WILKESBORO...WILKES CO
ARPT...WILBAR...TRAPHILL...RONDA...ROARING RIVER...NORTH
WILKESBORO...MULBERRY...MILLERS CREEK...MC GRADY...HAYS...HALLS
MILLS...FAIRPLAINS...DOCKERY...CRICKET...CLINGMAN...BENHAM...ABSHERS
AND BUCK.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3624 8144 3607 8139 3605 8112 3616 8088
      3638 8094 3636 8129

$$

SK
000 
WWUS51 KRNK 151732
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT SUN APR 15 2007

NCC193-151745-
/O.CON.KRNK.SV.W.0017.000000T0000Z-070415T1745Z/
WILKES NC-
131 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WILKES COUNTY...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POTENTIALLY SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WILKESBORO 
RESERVOIR...OR ABOUT NEAR BOOMER...MOVING NORTHEAST AT 15 MPH. 

ROTATION IN THE STORM HAS WEAKENED...BUT THERE IS STILL A THREAT FOR 
LARGE HAIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BUCK...WILKESBORO...MILLERS CREEK...CRICKET...NORTH 
WILKESBORO...WILKES CO ARPT...FAIRPLAINS...MAPLE SPRINGS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3624 8144 3607 8139 3605 8112 3616 8088
      3638 8094 3636 8129

$$

SK
000 
WWUS51 KRNK 151746
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT SUN APR 15 2007

NCC193-151757-
/O.EXP.KRNK.SV.W.0017.000000T0000Z-070415T1745Z/
WILKES NC-
147 PM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILKES COUNTY HAS BEEN 
ALLOWED TO EXPIRE AT 145 PM EDT...

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3624 8144 3607 8139 3605 8112 3616 8088
      3638 8094 3636 8129

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:17 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 15, 9:17 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EDT SUN APR 15 2007

.UPDATE...

&&

.SHORT TERM /REST OF TODAY/...

TAIL END OF MODERATE TO HEAVY RAIN/ISOLATED TSTMS IN THE
DEFORMATION ZONE IS BEGINNING TO MOVE NORTHEASTWARD ACROSS SW VA
AT THIS TIME. SHOWERS ARE BEGINNING TO FILL IN DOWN TOWARD THE WARM
FRONT ACROSS THE VA/NC PIEDMONT AS WELL...THOUGH TI LOOKS LIKE THE
HEAVY SHOWERS/TSTMS MAY PASS TO THE EAST OF THE CWA DOWN THAT WAY.
HOWEVER..IT DOES LOOK LIKE WE CAN LOWER POPS ACROSS SOUTHERN
SECTIONS OF THE CWA...SO I UPDATED THE GRIDS FOR THAT AND MADE
ADJUSTMENTS TO THE HOURLY TEMPS/DEWPOINTS/WINDS. WILL LIKELY BE
NEEDING ANOTHER UPDATE BEFORE NOON ONCE THE SWATH OF MODERATE TO
HEAVY RAIN HAS HOPEFULLY MOVED OUT OF THE CWA.

&&

.PREV DISCUSSION...
/ISSUED 729 AM EDT SUN APR 15 2007/

UPDATE...

AVIATION /12Z-12Z/...

A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WERE PROGRESSING
INTO THE REGION. IN ADVANCE OF THE FRONT...A SHIELD OF RAIN WITH
EMBEDDED HEAVIER RAIN SHOWERS...WAS ADVANCING NORTHEAST OUT OF THE
CAROLINAS INTO THE FAR SOUTHEASTERN PARTS OF THE REGION. LOOKING FOR
COVERAGE ASSOCIATED WITH THE FRONT TO MOVE THROUGH THE REGION
THROUGH THE MORNING. EAST OF THE FRONT...CIGS AND VSBYS WILL
MAINLY BE IN THE IFR CATEGORY WITH OCCASIONAL JUMPS UP TO MVFR OR
DOWN TO LIFR. A STRONG SOUTHERLY JET JUST OFF THE SURFACE WILL
MAINTAIN LOW LEVEL WIND SHEAR AS WELL AHEAD OF FRONT. EXPECT THE
FRONT TO BE THROUGH THE ENTIRE REGION BY 16Z.

AFTER THE FRONT MOVES THROUGH...AREAS CAN EXPECT AN ABRUPT SHIFT
IN THE WINDS TO THE NORTHWEST WITH VSBYS/CIGS IMPROVING A SOMEWHAT
SLOWER RATE LAGGING INTO THE LATE MORNING WITH RAIN SHOWERS STILL A
POSSIBILITY WITH THE MAIN UPPER TROUGH YET TO PASS THROUGH THE
REGION. SURFACE WINDS IN MOST AREAS BY THE AFTERNOON WILL BE
ACCOMPANIED BY GUSTS IN THE 20 TO 30 KTS RANGE.

THIS EVENING THAT UPPER TROUGH DOES SLIDE THROUGH THE AREA WITH
STRONG SUBSIDENCE BEHIND IT AND 850 MB WINDS PROGGED TO INCREASE
TO 50 TO 60 KTS IN SOME PARTS OF THE AREA. RESIDUAL MOISTURE AND
FALLING TEMPERATURES WILL PUT A GENEROUS COVERAGE OF IFR SNOW
SHOWERS IN THE MOUNTAINS OF SE WV WITH THE POTENTIAL FOR MORE
SCATTERED MVFR/VFR SNOW SHOWERS AS FAR EAST AS THE FOOTHILLS OF THE
BLUE RIDGE. SURFACE GUSTS IN THE MOUNTAINS THROUGH THE NIGHT WILL
APPROACH 40 TO 60 KTS IN THE MOUNTAINS...WITH 30 TO 40 KTS IN THE
FOOTHILLS AND POINTS EAST. THE PROLONGED NORTHWEST FLOW WILL
EVENTUALLY LEAD TO SUBSIDENCE EROSION OF CLOUDS EAST OF THE BLUE
RIDGE AFTER MIDNIGHT.

PREV DISCUSSION...
/ISSUED 450 AM EDT SUN APR 15 2007/

SHORT TERM /TODAY/...
AT 08 UTC 997 MB SFC LOW PRESSURE WAS OVER FAR WRN VA...MOVING
EAST BOUND AND DEEPENING AT A RATE OF ABOUT A MILLIBAR AN HOUR.
WARM FRONT EXTENDED ESE ACROSS NRN NC...TEMPS AND DEWPS IN THE 60S
SOUTH OF THE FRONT. IN CONTRAST...TEMPS/DEWPS STILL IN THE 40S
NORTH OF THE FRONT.

CONCERN THIS MORNING IS POTENTIAL FOR BOTH SVR WX AND FLOODING. AS
SFC LOW CONTINUES TO DEEPEN...ANTICIPATE COVERAGE OF SHRA/TSRA TO
INCREASE ALONG WARM FRONTAL BOUNDARY. SHEAR PROFILES ARE
SUPPORTIVE OF SUPERCELL DEVELOPMENT ALONG THE BOUNDARY. TRAINING
OF SHRA/TSRA MAY ALSO RESULT IN FLOOD THREAT. WILL CONTINUE FLOOD
WATCH FOR AREAS EAST OF THE BLUE RIDGE TO ACCOUNT FOR THIS.

WEST OF THE BLUE RIDGE...CWA HAS BEEN IN A PRECIP SHADOW FOR MOST
OF THE NIGHT. FOCUS FOR OVERNIGHT RAINFALL HAS BEEN ALONG
DEFORMATION ZONE JUST TO OUR NW...VCNTY CRW...EXTENDING SW-NE ALONG
A LNP-CRW-GARRETT CO MD LN. THIS DEFORMATION BAND HAS MOVED VERY
LITTLE OVERNIGHT AND HAS RESULTED IN QUITE A BIT OF RAINFALL FOR
WV. OUT OF CONCERN FOR THIS DEFORMATION BAND TO DRIFT A LITTLE
FARTHER EAST...HAVE ISSUED A FLOOD WATCH FOR OUR SE WV COUNTIES.

SUNY ALBANYS MM5 HAS DONE THE BETTER JOB OF DEPICTING THE OVERALL
WEATHER FIELDS OVERNIGHT...THUS USING THIS MODEL FOR THE FIRST 12
HOURS OF THE FCST WITH RESPECT TO QPF. THE NAM/GFS DID POORLY...NOT
CAPTURING THE PRECIP SHADOW FROM THE NRV INTO NRN VA. NONE OF THE
MODELS HAVE GRASPED THE EXTENT OF THE COASTAL PRECIP OVER THE ERN
CAROLINAS. NET RESULT WILL LIKELY BE MUCH LESS QPF THAN FCST FOR
OUR CWA ONCE THE EVENT IS OVER.

LONG TERM /TONIGHT THROUGH SATURDAY/...
BOMBOGENESIS WILL CONTINUE WITH THE SFC LOW CONTINUING TO DEEPEN
AT A RAPID PACE...REACHING NEIGHBORHOOD OF 975 MB AS IT REACHES
THE JERSEY SHORE TONIGHT. THIS WILL CREATE QUITE THE BACKLASH FOR
OUR CWA WITH STRONG 50-70 KT CROSS BARRIER FLOW DEVELOPING OVER
THE MOUNTAINS...A WIND EVENT THAT WILL BE OF LONG DURATION PER
FCST STALLING OF CYCLONE ALONG THE NEW ENGLAND COAST. WINDS ARE
FCST TO INCREASE IN OUR MTN COUNTIES BEGINNING 21 UTC TODAY...THEN
SPREAD EAST DURING THE EVENING. MOS HAS SUSTAINED WINDS IN THE
20-35 KT RANGE FOR ROA FROM TONIGHT THROUGH NOON TUESDAY. WIND
GUSTS OF 45 TO 60 KTS LIKELY WITH THIS EVENT...THE HIGHER WIND
GUSTS OCCURRING IN THE NC MTNS...GRAYSON AND CARROLL...LOOK OUT
TRUCKERS ON I-77 VCNTY OF FANCY GAP

BACKLASH FROM STORM WILL ALSO INCREASE THREAT FOR SOME ACCUMLATING
SNOW IN OUR HIGHER ELEVATIONS. ATTM NOT CONFIDENT ON TOTAL AMOUNTS
AS SNOWFALL WILL RESULT FROM WRAP AROUND MOISTURE AS OPPOSED TO
OUR TYPICAL LAKE EFFECT EVENTS WHERE TEMPS ARE TYPICALLY COLDER.
NEVER THE LESS...AN INCH OR TWO OF SNOW A GOOD BET AT ELEVATIONS
ABOVE 3000 FEET...HIGHER AMOUNTS ABOVE 4000 FEET.

WIND GRADIENT IS EXPECTED TO SLACKEN AFTER TUESDAY AS STORM BEGINS
TO FILL. THE UPPER TROUGH STICKS AROUND FOR MOST OF THE WEEK SO
ANTICIPATE COOLER THAN NORMAL TEMPS.

AVIATION /08Z-06Z/...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WERE
PROGRESSING EAST THROUGH EASTERN KENTUCKY TOWARDS THE REGION. IN
ADVANCE OF THE FRONT...A SHIELD OF RAIN WITH EMBEDDED HEAVIER RAIN
SHOWERS...WAS ADVANCING NORTHEAST OUT OF THE CAROLINAS INTO THE
FAR SOUTHEASTERN PARTS OF THE REGION. LOOKING FOR COVERAGE TO
EXPAND ACROSS A MORE GENEROUS PORTION OF THE EASTERN PART OF THE
AREA PRIOR TO DAYBREAK. IN THIS REGION...CIGS AND VSBYS WILL MAINLY
BE IN THE IFR CATEGORY WITH OCCASIONAL JUMPS UP TO MVFR OR DOWN
TO LIFR. A STRONG SOUTHERLY JET JUST OFF THE SURFACE WILL
MAINTAIN LOW LEVEL WIND SHEAR AS WELL. WEST THE CREST OF THE
BLUERIDGE WILL BE MAINLY RAIN-FREE UNTIL THE LOW AND FRONT MOVE
INTO THIS AREA AROUND DAYBREAK...BUT IFR OR LOWER VSBYS FOR
MIST/FOG AND THE LOW LEVEL WIND SHEAR WILL A ISSUE HERE.

AFTER THE FRONT MOVES THROUGH...AREAS CAN EXPECT AN ABRUPT SHIFT
IN THE WINDS TO THE NORTHWEST WITH VSBYS/CIGS IMPROVING A SOMEWHAT
SLOWER RATE LAGGING INTO THE LATE MORNING WITH RAIN SHOWERS WILL A
POSSIBILITY WITH THE MAIN UPPER TROUGH YET TO PASS THROUGH THE
REGION. SURFACE WINDS IN MOST AREAS BY THE AFTERNOON WILL BE
ACCOMPANIED BY GUSTS IN THE 20 TO 30 KTS RANGE.

THIS EVENING THAT UPPER TROUGH DOES SLIDE THROUGH THE AREA WITH
STRONG SUBSIDENCE BEHIND IT AND 850 MB WINDS PROGGED TO INCREASE
TO 50 TO 60 KTS IN SOME PARTS OF THE AREA. RESIDUAL MOISTURE AND
FALLING TEMPERATURES WILL PUT A GENEROUS COVERAGE OF IFR SNOW
SHOWERS IN THE MOUNTAINS OF SE WV WITH THE POTENTIAL FOR MORE
SCATTERED MVFR/VFR SNOW SHOWERS AS FAR EAST AS THE FOOTHILLS OF THE
BLUE RIDGE. SURFACE GUSTS IN THE MOUNTAINS 06Z APPROACHES MAY BE
AS HIGH AS 40 TO 60 KTS IN THE MOUNTAINS...WITH 30 TO 40 KTS IN
THE FOOTHILLS AND POINTS EAST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY
     FOR VAZ009>020-022>024-032>035.

     FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR VAZ032>035-
     043>047-058-059.

NC...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY
     FOR NCZ001>003-018-019.

     FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR NCZ003>006-019-
     020.

WV...FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ042-043-045.

&&

UPDATE...
SHORT TERM...JJ
Hazardous weather outlook, Apr 15, 12:31 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 PM EDT SUN APR 15 2007

VAZ045>047-161645-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
1231 PM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THE REST OF TODAY. STRONG WINDS
ARE ANTICIPATED TONIGHT WITH WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE LIKELY MONDAY AND TUESDAY. GUSTS OF 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001-002-018-VAZ009>020-022>024-033>035-161645-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
1231 PM EDT SUN APR 15 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

SNOW SHOWERS WILL ALSO DEVELOP...SOME ACCUMULATION LIKELY...MAINLY
AT THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-WVZ042>045-161645-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
1231 PM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OTHER THAN ANY ONGOING FLOOD PROBLEMS FROM HIGH WATER...NO
HAZARDOUS WEATHER IS EXPECTED THE REST OF TODAY. STRONG WINDS ARE
ANTICIPATED TONIGHT WITH WIND GUSTS TO 50 MPH. SNOW SHOWERS WILL
ALSO DEVELOP...SOME ACCUMULATION LIKELY...ESPECIALLY AT THE HIGHER
ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE LIKELY MONDAY AND TUESDAY. GUSTS OF 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003-019-VAZ032-161645-
SURRY-WILKES-PATRICK-
1231 PM EDT SUN APR 15 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. HAIL WILL BE THE
MAIN THREAT...BUT ISOLATED CELLS WITH DAMAGING WINDS OT TORNADOES
ARE ALSO POSSIBLE.

   HIGH WIND WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ004>006-020-VAZ043-044-058-059-161645-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
1231 PM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. HAIL WILL BE THE
MAIN THREAT...BUT ISOLATED CELLS WITH DAMAGING WINDS OT TORNADOES
ARE ALSO POSSIBLE.

STRONG WINDS ARE ANTICIPATED TONIGHT WITH WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE LIKELY MONDAY AND TUESDAY. GUSTS OF 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 15, 7:32 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     FLASH FLOOD      FAIRLEA                 37.78N 80.46W
04/15/2007                   GREENBRIER         WV   COUNTY OFFICIAL

            SEVERAL ROADS WERE FLOODED IN GREENBRIER COUNTY FROM 422
            AM THROUGH AT LEAST 657 AM. THESE ROADS INCLUDE ROUTE
            60...HIGHWAY 219 IN FAIRLEA AND ROADS IN BLUE SULPHUR
            SPRINGS AND BLAKER MILLS.

&&

HYSELL
Local storm report, Apr 15, 10:10 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLASH FLOOD      7 SW LEWISBURG          37.73N 80.54W
04/15/2007                   GREENBRIER         WV   LAW ENFORCEMENT

            ROCKSLIDE ON ROUTE 63 NEAR FORT SPRING. HAS BEEN CLEANED
            UP. REPORTED IN ERROR IN FLASH FLOOD WARNING AS ROCKSLIDE
            ON ROUTE 219 SOUTH OF LEWISBURG.

&&

RMG
Local storm report, Apr 15, 10:44 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      2 NE ALDERSON           37.75N 80.62W
04/15/2007                   GREENBRIER         WV   EMERGENCY MNGR

            MUD SLIDE HAS CLOSED ROUTE 12 BETWEEN ALDERSON AND
            ASBURY. MUDSLIDE KNOCKED DOWN POWER POLE.

&&

RMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:33 AM EDTHigh Wind WarningRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more55 hr
Apr 15, 2:04 PM EDTSevere Thunderstorm WarningRNKYadkin56 min
Apr 15, 2:19 PM EDTSevere Thunderstorm WarningRNKSurry56 min
Apr 15, 3:14 PM EDTSnow AdvisoryRNKAlleghany, Ashe, Watauga12 hr
Apr 15, 3:30 PM EDTWind AdvisoryRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more51 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.